Alert archive / Wisconsin / Tornado Warnings in 2010
Tornado Warning 20, NWS Milwaukee, WI
NWS Milwaukee, WI issued this tornado warning at Jun 27, 2010, 1:27 PM CDT for Racine County, Wisconsin. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2010, 1:27 PM CDT (18:27 UTC)
- Expired
- Jun 27, 2010, 1:45 PM CDT
- In force
- 18 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
County Racine County, WI
The radar
The Milwaukee radar (KMKX), 67 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
659
WFUS53 KMKX 271827
TORMKX
WIC101-271845-
/O.NEW.KMKX.TO.W.0020.100627T1827Z-100627T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
127 PM CDT SUN JUN 27 2010
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL RACINE COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 145 PM CDT
* AT 126 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD
NEAR STURTEVANT. A TORNADO MAY DEVELOP AT ANY TIME! DOPPLER RADAR
SHOWED THIS TORNADIC STORM MOVING EAST AT 40 MPH.
* THE TORNADO WILL AFFECT MAINLY RURAL AREAS OF EAST CENTRAL RACINE
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A
BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE.
AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO
THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING
DEBRIS.
&&
LAT...LON 4272 8777 4270 8777 4266 8779 4267 8780
4267 8789 4268 8793 4275 8790 4274 8777
4272 8776
TIME...MOT...LOC 1827Z 284DEG 33KT 4269 8782
$$
KUHLMAN1 follow-up statement
607
WWUS53 KMKX 271839
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
139 PM CDT SUN JUN 27 2010
WIC101-271849-
/O.EXP.KMKX.TO.W.0020.000000T0000Z-100627T1845Z/
RACINE WI-
139 PM CDT SUN JUN 27 2010
...THE TORNADO WARNING FOR EAST CENTRAL RACINE COUNTY WILL EXPIRE AT
145 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4272 8777 4270 8777 4266 8779 4267 8780
4267 8789 4268 8793 4275 8790 4274 8777
4272 8776
TIME...MOT...LOC 1839Z 284DEG 33KT 4266 8767
$$
KUHLMANWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this tornado warning went out at Jun 27, 5:47 AM CDT, 7 hours 40 minutes earlier.
Area forecast discussion, Jun 27, 5:47 AM CDT, 7 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 547 AM CDT SUN JUN 27 2010 UPDATED TODAY SECTION AND AVIATION SECTION .SHORT TERM... TODAY...FORECAST CONFIDENCE...MEDIUM SFC LOW PRESSURE THAT TRACKED ACROSS SOUTHERN MN OVERNIGHT WILL CROSS CENTRAL WI THIS MORNING AS A POTENT 500MB SHORTWAVE TROUGH CROSSES WISCONSIN. ANOTHER SHORTWAVE SHOULD CROSS THE STATE IN THE AFTERNOON...KEEPING THE ENVIRONMENT UNSETTLED. MEANWHILE...A STRONG UPPER JET STREAK WILL BE OVER MN AND NORTHERN WI THIS MORNING...PUTTING CENTRAL WI IN A FAVORABLE UPPER LEVEL DIVERGENCE AREA WITH THE RIGHT ENTRANCE REGION OF THE JET. THE SOUTHWESTERLY LLJ WILL RELAX THIS MORNING AND GRADUALLY VEER WESTWARD THROUGHOUT THE DAY AS THE UPPER TROUGH CROSSES THE REGION. THERE SHOULD BE A BRIEF DRY PERIOD THIS MORNING IN THE WAKE OF THE MCS. THE NEXT ROUND OF SHOWERS AND SCATTERED THUNDERSTORMS... CURRENTLY OVER SW WI...WILL TRACK ACROSS SOUTH CENTRAL WI MID MORNING INTO EARLY AFTERNOON. THE AVIATION SECTION DESCRIBES MORE OF THE CURRENT WEATHER SCENARIO. 00Z NAM SHOWS 2000J/KG CAPE AND 0-3KM SHEAR AROUND 30M/S WITH SOME LOW LEVEL TURNING...HELICITY AROUND 150. THE RUC SHOWS MORE STABLE SOUNDINGS...WHICH IS PROBABLY MORE REPRESENTATIVE IF THE STABLE AIR BEHIND THE MORNING MCS. WINDS BECOME MORE UNIDIRECTIONAL BY THE AFTERNOON AS THE TROUGH CROSSES AND INSTABILITY WEAKENS. NAM SUGGESTS WESTERN CWA DRY AFTER NOON. HPC PREFERS NAM SOLUTION FOR THE TODAY/TONIGHT TIME PERIOD. THE CWA IS NOT IN THE SPC SLIGHT RISK FOR SEVERE WEATHER AREA TODAY. TONIGHT...FORECAST CONFIDENCE...HIGH. SFC WINDS WILL BE NORTHWESTERLY TONIGHT. ANOTHER UPPER TROUGH WILL BE CROSSING WI FROM NW TO SE LATE TONIGHT INTO MONDAY MORNING. 850MB BAROCLINIC ZONE EXPECTED TO REACH CENTRAL WI BY EARLY MON MORNING. NAM GENERATES LIGHT QPF WITH SUPPOSED WEAK SHORTWAVES CROSSING OVERNIGHT...BUT NOT CONFIDENT ENOUGH TO ADD POPS TO FCST FOR TONIGHT. DEW PT TEMPS WILL BE GRADUALLY DECREASING...BUT WILL LIKELY STAY IN THE LOW 60S THROUGH AT LEAST MON MORNING. MONDAY...FORECAST CONFIDENCE...MEDIUM. UPPER TROUGH...ASSOCIATED SHORTWAVE...AND 850MB COLD FRONT WILL CLEAR SE WI IN THE MORNING. A TRAILING SHORTWAVE CROSSING WI IN THE AFTERNOON COULD AID IN STEEPENING LOW LEVEL LAPSE RATES ENOUGH TO PRODUCE SOME SHOWERS OUT OF EXPECTED AFTERNOON CU. ADDED SCHC POPS OVER NORTHERN 2/3 CWA TO ACCOUNT FOR POSSIBLE DIURNAL CU SHOWERS. NO THUNDER MENTION AT THIS TIME. MODELS HAVE BEEN CONSISTENT WITH THIS FEATURE OVER THE PAST SEVERAL DAYS. ANY SHOWERS WILL DIMINISH BY THE 03Z TUE HOUR AFTER SUNSET. .LONG TERM... TUESDAY THROUGH THURSDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH. DRY AIR AND HIGH PRESSURE WILL FINALLY TAKE HOLD OVER THE REGION BY TUESDAY MORNING. HPC PREFERS THE GFS/12Z ECMWF MODEL CONSENSUS. LIGHT WINDS WITH HIGH PRESSURE OVERHEAD WILL ALLOW FOR A LAKE BREEZE TO DEVELOP DAILY. LAKE MICHIGAN TEMPS NEAR THE SHORELINE ARE GENERALLY IN THE MID 60S...SO MAX TEMPS NEAR THE LAKE SHOULD BE IN THE LOWER 70S. DRY WEATHER IS EXPECTED THROUGH THE END OF THE WEEK. TEMPS WILL BE BELOW NORMAL THROUGH THURSDAY...WITH HIGHS GENERALLY IN THE 70S. OVERNIGHT LOWS ARE EXPECTED IN THE 50S. .LONG TERM... && .AVIATION...BAND OF THUNDERSTORMS EXPECTED TO EXIT TO THE EAST BY ISSUANCE TIME...THEN NEXT CONCERN IS WITH TIMING OF NEXT ROUND OF CONVECTION WITH COLD FRONT PASSAGE. OUTFLOW BOUNDARY NOT TOO FAR SOUTH AND 925/850MB WINDS STILL HAVE A NRLY COMPONENT RIDING OVER THE GRADIENT THAT IS POPPING UP INDIVIDUAL STORMS OVER NW IL. WILL TIME CONVECTION LATE MORNING AT KMSN TO EARLY AFTERNOON AT MKE AND ENW WITH INCREASING CAPE AND INSTABILITY BEHIND MORNING CONVECTION AHEAD OF FRONT. NAM SOUNDINGS INDICATING POTENTIAL FOR MVFR CIGS BEHIND FRONT LATE AFTERNOON INTO THE EVENING...BUT PREDICATED ON 70F DEW POINTS WHICH ARE NOT SUPPORTED POST-FRONTAL BY CURRENT OBS. WILL GO WITH VFR CONDITIONS BEHIND AFTERNOON CONVECTION BUT MONITOR UPSTREAM TRENDS. && .MARINE...SOUNDINGS STILL INDICATING BREEZY SOUTHWEST WINDS WITH GUSTS TO 25 KNOTS ACROSS THE NEARSHORE WATERS TODAY...AS A TIGHT PRESSURE GRADIENT DEVELOPS. STILL A QUESTION IF THIS WILL OCCUR...DEPENDING ON MODEL...WHICH DIFFER ON AMOUNT OF CLOUD COVER IN THE AREA WHICH WILL IMPACT ABILITY TO MIX UP TO STRONGER WINDS AROUND 1K FT. WILL BRING WINDS UP TO...BUT KEEP BELOW SMALL CRAFT CRITERIA. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...13/MRC AVIATION/MARINE...09/REM
Hazardous weather outlook, Jun 27, 11:47 AM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1147 AM CDT SUN JUN 27 2010 WIZ046-047-051-052-056>060-062>072-281700- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1147 AM CDT SUN JUN 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-281700- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1147 AM CDT SUN JUN 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT WEST WIND GUSTS MAY APPROACH SMALL CRAFT ADVISORY LEVELS THIS AFTERNOON...DEPENDING ON IF ENOUGH SUNSHINE CAN MIX THE LOW LEVEL WINDS TO THE SURFACE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WOOD WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jun 27, 9:35 AM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 935 AM CDT SUN JUN 27 2010 WIZ059-060-065-066-271500- MILWAUKEE-OZAUKEE-WASHINGTON-WAUKESHA- 935 AM CDT SUN JUN 27 2010 ...STRONG THUNDERSTORM MOVING THROUGH NORTHEAST WAUKESHA AND SOUTHERN WASHINGTON COUNTIES INTO OZAUKEE COUNTY... AT 931 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF MENOMONEE FALLS...MOVING NORTHEAST AT 45 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... THIENSVILLE AND MEQUON BY 945 AM CDT... GRAFTON BY 950 AM CDT... 6 MILES SOUTHEAST OF PORT WASHINGTON BY 955 AM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KUHLMAN
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:20 AM CDT | Severe Thunderstorm Warning | MKX | Columbia | 40 min |
| Jun 27, 1:32 AM CDT | Flash Flood Warning | MKX | Marquette | 3 hr |
| Jun 27, 9:38 AM CDT | Special Marine Warning | MKX | 52 min | |
| Jun 27, 1:32 PM CDT | Special Marine Warning | MKX | 44 min |
Nearby
Tornado Warnings in Wisconsin, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.